Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 82, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 24, 2009, 1:55 PM CDT for Buchanan County, Delaware County, Dubuque County, Iowa. It was in force for 65 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2009, 1:55 PM CDT (18:55 UTC)
- Expired
- Jul 24, 2009, 3:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 107 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 2:21 PM CDT | HAIL 1.75 | Edgewood, IA | |
| Jul 24, 2:28 PM CDT | HAIL 1.75 | 2 N Delaware, IA | HOUSES WITH BROKEN WINDOWS AND SIDING BROKEN OFF. NEAR HIGHWAY 38 JUST NORTH OF DELAWARE. DELAYED REPORT. |
| Jul 24, 2:28 PM CDT | HAIL 1.75 | Delaware, IA | |
| Jul 24, 2:28 PM CDT | HAIL 1.75 | Delaware, IA | SPOTTER NOTED EXTENSIVE CROP DAMAGE ALONG HWY 20...EXTENDING FROM 1 MILE WEST OF THE DELAWARE EXIT TO 2 MILES EAST OF THE EARLVILLE EXIT. THERE WAS ALSO HAIL DAMAGE NOTED TO THE EXIT SIGN. DELAYED REPORT. |
| Jul 24, 2:28 PM CDT | HAIL 1.75 | Greeley, IA | ALONG WITH 50 MPH WINDS. |
| Jul 24, 2:29 PM CDT | HAIL 2.5 | 3 Nw Oneida, IA | COPIOUS AMOUNTS OF TENNIS BALL SIZE HAIL. CAR WINDSHIELD CRACKED. DELAYED REPORT. |
| Jul 24, 2:36 PM CDT | HAIL 1 | Earlville, IA | |
| Jul 24, 2:45 PM CDT | HAIL 1 | E Earlville, IA | COVERING THE GROUND. LASTED FOR 5 MINUTES. |
| Jul 24, 2:55 PM CDT | HAIL 1.5 | 5 Ne Hopkinton, IA | PENNY TO PING PONG SIZE HAIL. |
| Jul 24, 2:58 PM CDT | HAIL 1.75 | 5 N Hopkinton, IA | |
| Jul 24, 3:00 PM CDT | HAIL 0.5 | Worthington, IA | 1/4 INCH TO 1/2 INCH HAIL COVERING THE GROUND. |
| Jul 24, 3:00 PM CDT | HAIL 1 | 3 N Hopkinton, IA | PENNY TO QUARTER SIZE HAIL COVERING THE GROUND. |
| Jul 24, 3:10 PM CDT | HAIL 0.25 | Cascade, IA | HAIL STARTED AT 310PM AS PEA SIZE. |
| Jul 24, 3:10 PM CDT | HAIL 1 | Cascade, IA | HAIL STARTED AT 310PM AS PEA SIZE. BY 315PM HAIL WAS PENNY TO QUARTER SIZE. HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 24, 10:32 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
| Jul 24, 1:12 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 241855 SVRDVN IAC019-055-061-242000- /O.NEW.KDVN.SV.W.0082.090724T1855Z-090724T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 155 PM CDT FRI JUL 24 2009 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA... DELAWARE COUNTY IN NORTHEAST IOWA... SOUTHWESTERN DUBUQUE COUNTY IN NORTHEAST IOWA... * UNTIL 300 PM CDT. * AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 15 MILES NORTH OF LAMONT...OR 19 MILES NORTHEAST OF OELWEIN...AND MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREELEY AROUND 225 PM CDT... ONEIDA AROUND 230 PM CDT... DELAWARE AROUND 235 PM CDT... EARLVILLE AND DELHI AROUND 240 PM CDT... HOPKINTON AROUND 250 PM CDT... WORTHINGTON AROUND 255 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT REMAINS A THREAT. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS. && LAT...LON 4230 9089 4230 9158 4265 9172 4265 9117 TIME...MOT...LOC 1854Z 324DEG 31KT 4279 9157 $$ TP/MM
3 follow-up statements
000 WWUS53 KDVN 241909 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 209 PM CDT FRI JUL 24 2009 IAC019-055-061-242000- /O.CON.KDVN.SV.W.0082.000000T0000Z-090724T2000Z/ DUBUQUE IA-DELAWARE IA-BUCHANAN IA- 209 PM CDT FRI JUL 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHEASTERN BUCHANAN...DELAWARE AND SOUTHWESTERN DUBUQUE COUNTIES... AT 208 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....AND GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY 6 MILES NORTHEAST OF BACKBONE STATE PARK...OR 15 MILES NORTH OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DUNDEE AROUND 215 PM CDT... GREELEY...FOUNTAIN SPRINGS PARK AND TWIN BRIDGES PARK AROUND 225 PM CDT... ONEIDA AND MANCHESTER AROUND 230 PM CDT... DELAWARE...PETERSBURG AND BAILEYS FORD PARK AROUND 235 PM CDT... EARLVILLE AROUND 240 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A VERY DANGEROUS STORM CAPABLE OF BLOWING DOWN TREES AND POWER POLES. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. THIS STORM HAS ALREADY PRODUCED WIND DAMAGE AND LARGE HAIL...AND IT REMAINS A THREAT. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS. && LAT...LON 4230 9089 4230 9158 4265 9172 4265 9117 TIME...MOT...LOC 1909Z 324DEG 31KT 4269 9148 $$ MCCLURE/PHILIP
000 WWUS53 KDVN 241932 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 232 PM CDT FRI JUL 24 2009 IAC019-055-061-242000- /O.CON.KDVN.SV.W.0082.000000T0000Z-090724T2000Z/ DUBUQUE IA-DELAWARE IA-BUCHANAN IA- 232 PM CDT FRI JUL 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR NORTHEASTERN BUCHANAN...DELAWARE AND SOUTHWESTERN DUBUQUE COUNTIES... AT 229 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 80 MPH....AND TENNIS BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR ONEIDA...OR 7 MILES NORTHEAST OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... EARLVILLE...DELHI AND TURTLE CREEK PARK AROUND 240 PM CDT... DYERSVILLE AROUND 245 PM CDT... 9 MILES NORTHEAST OF BUCK CREEK AROUND 250 PM CDT... WORTHINGTON AND HOPKINTON AROUND 255 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING TORNADO-LIKE WINDS AND STRUCTURAL DAMAGE TO WELL BUILT BUILDINGS. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS. && LAT...LON 4230 9089 4230 9158 4265 9172 4265 9117 TIME...MOT...LOC 1932Z 324DEG 31KT 4253 9132 $$ MCCLURE/PHILIP
000 WWUS53 KDVN 241939 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 239 PM CDT FRI JUL 24 2009 IAC019-241948- /O.CAN.KDVN.SV.W.0082.000000T0000Z-090724T2000Z/ BUCHANAN IA- 239 PM CDT FRI JUL 24 2009 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUCHANAN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS. LAT...LON 4230 9149 4264 9146 4265 9117 4230 9089 TIME...MOT...LOC 1938Z 324DEG 31KT 4248 9128 $$ IAC055-061-242000- /O.CON.KDVN.SV.W.0082.000000T0000Z-090724T2000Z/ DUBUQUE IA-DELAWARE IA- 239 PM CDT FRI JUL 24 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR DELAWARE AND SOUTHWESTERN DUBUQUE COUNTIES... AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH....AND TENNIS BALL SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR EARLVILLE...OR 9 MILES EAST OF MANCHESTER...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DYERSVILLE AROUND 245 PM CDT... 9 MILES NORTHEAST OF BUCK CREEK AROUND 250 PM CDT... WORTHINGTON AND HOPKINTON AROUND 255 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS STORM CAPABLE OF PRODUCING TORNADO-LIKE WINDS AND STRUCTURAL DAMAGE TO WELL BUILT BUILDINGS. MOVE INDOORS TO A SUBSTANTIAL SHELTER SUCH AS A BASEMENT OR INTERIOR ROOM OR HALLWAY. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR EASTERN IOWA AND NORTHWEST ILLINOIS. && LAT...LON 4230 9149 4264 9146 4265 9117 4230 9089 TIME...MOT...LOC 1938Z 324DEG 31KT 4248 9128 $$ MCCLURE/PHILIP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:33 AM CDT, 10 hours 22 minutes earlier.
Area forecast discussion, Jul 24, 3:33 AM CDT, 10 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 333 AM CDT FRI JUL 24 2009 .SYNOPSIS... SHORTWAVE RIDGING IN NW FLOW...ALONG WITH WEAK PRESSURE GRADIENT AT THE SURFACE AND LINGERING LOW LEVEL MOISTURE...IS PROVIDING CLEAR SKIES AND AREAS OF FOG EARLY THIS MORNING. STRONG UPPER LOW IS EVIDENT ON WV IMAGERY MOVING INTO SW ONTARIO WITH ATTENDANT COLD FRONT AT THE SURFACE FROM NW MN SW INTO CENTRAL SD. RADAR MOSAIC AND IR IMAGERY INDICATED AN MCS AHEAD OF THESE FEATURES DRIFTING SE OUT OF N CENTRAL MN AT 08Z. THE UPPER LEVEL LOW IS PROGGED TO CONTINUE SE INTO THE MEAN TROUGH AXIS OVER THE GREAT LAKES...SENDING THE COLD FRONT SE THROUGH THE AREA TODAY. WARM ADVECTION AHEAD OF THE FRONT WILL BRING BACK ONE DAY OF TYPICAL JULY HEAT AND HUMIDITY...FOLLOWED BY WIDESPREAD THUNDERSTORMS WITH THE FROPA IN THE EVENING AND OVERNIGHT WITH SOME POTENTIAL FOR SEVERE STORMS. OVER THE WEEKEND...UPPER LOW OVER THE GREAT LAKES AND RESULTANT LOW LEVEL CYCLONIC FLOW WILL RETURN TEMPERATURES TO BELOW NORMAL. && .SHORT TERM...TODAY AND TONIGHT. PRIMARY CONCERN IS POTENTIAL FOR SEVERE STORMS FROM LATE AFTERNOON THROUGH EVENING AS COLD FRONT PUSHES SOUTHEAST THROUGH THE AREA. IN IMMEDIATE SHORT TERM...WIDESPREAD FOG AND LOCAL DENSE FOG SHOULD BURN OFF WITHIN A COUPLE HOURS OF SUNSHINE AND HAVE EXTENDED MENTION INTO THE EARLY DAY PERIOD. SHORT TERM MODELS FAIRLY CONSISTENT BRINGING INTO THE CWFA THIS EVENING...BISECTING THE AREA FROM SW TO NE AT MIDNIGHT. THE NAM AND ECMWF DEPICT A PREFRONTAL TROUGH ACROSS CENTRAL INTO SE IA BY LATE AFTERNOON...THAT MAY BE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT AHEAD OF THE MAIN FRONT. WITH FORECAST MUCAPES IN 2500 TO NEARLY 3500 J/KG RANGE BY LATE AFTERNOON AND 0-6 KM SHEAR EXCEEDING 40 KTS OVER ESPECIALLY THE N AND NE LATE...THERE WILL BE THE POTENTIAL FOR SUPERCELLS EARLY ON BEFORE MORE LINEAR STORMS DEVELOP IN THE WANING INSTABILITY LATER IN THE EVENING AHEAD OF THE MAIN FRONT. SPC HAS THE ENTIRE AREA IN A SLIGHT RISK...AND WITH SEVERE WORDING ALREADY OUT IN THE FORECAST...WILL MAINTAIN WORDING ALTHOUGH POTENTIAL LOOKS LIMITED OVER ESPECIALLY THE SE DUE TO FRONTAL TIMING. KEPT LIKELY POPS CLOSEST TO THE POTENTIAL FOR MOST WIDESPREAD COVERAGE NEAR THE STRONGER UPPER FORCING IN THE N AND NE...EXTENDING INTO THE E AND SE AFTER MIDNIGHT. WENT CLOSE TO MODEL BLEND FOR FORECAST TEMPERATURES...COUNTING ON INCREASING CLOUDS TO PREVENT MIXING UP TO H8 THAT WOULD PUSH HIGHS CLOSE TO 90 IN THE SW. MOISTURE ADVECTION AND LOW LEVEL MOISTURE POOLING WILL PUSH DEW POINTS WELL INTO THE MID AND UPPER 60S FOR A RATHER MUGGY DAY IN THIS EXCEPTIONALLY COOL JULY. ..SHEETS.. .LONG TERM...SATURDAY THROUGH THURSDAY. AN ACTIVE PATTERN IS SETTING UP FOR THE EXTENDED PERIOD AS NORTHWEST FLOW CONTINUES TO DOMINATE OUR LATE JULY WEATHER. MODELS ARE IN GENERAL AGREEMENT WITH THE OVERALL PATTERN. THERE MAY BE SOME LINGERING PRECIP ASSOCIATED WITH THE SURFACE COLD FRONTAL PASSAGE SATURDAY MORNING...OTHERWISE THE WEEKEND SHOULD BE MOSTLY DRY EXCEPTING THE POTENTIAL FOR LIGHT RAIN MAINLY DURING THE AFTERNOON AND EVENING TIME FRAME...AND MORE SO IN THE NORTHEAST PART OF THE CWA RESULTING FROM THE UNSEASONAL TROUGH HOLDING UP OVER THE GREAT LAKES. THUS HAVE SHADED TEMPS BELOW GUIDANCE TOO. LOW LEVEL SOUTHWEST FLOW AND WARMER TEMPS ARE IN STORE MONDAY AHEAD OF THE NEXT FRONTAL SYSTEM. THE MAIN DYNAMICS REMAIN TO OUR NORTH BUT SUFFICIENT MOISTURE/INSTABILITY SHOULD POOL AHEAD OF THE FRONT FOR A CHANCE OF THUNDERSTORMS LATE MONDAY INTO TUESDAY MORNING. THE SEVERE THREAT APPEARS MINIMAL AT THIS TIME...THOUGH LOCALLY HEAVY RAIN IS POSSIBLE WITH PRECIPITABLE WATERS PROGGED AROUND 1.5 INCH OR SLIGHTLY HIGHER. 00Z MODEL RUNS SEEM TO BE A LITTLE FASTER WITH THE FRONT...SO ADJUSTED GRIDS ACCORDINGLY. DRY WEATHER AND NEAR TO SLIGHTLY BELOW NORMAL TEMPS LOOK ON TAP FOR THE REMAINDER OF THE WEEK UNTIL THE NEXT FRONT AND CHANCE OF RAIN ON FRIDAY. WOLF && .AVIATION... FOG WILL RESULT IN WIDESPREAD MVFR VISIBILITIES AND LOCAL AREAS OF IFR AND LIFR UNTIL ABOUT 13Z THIS MORNING. CONDITIONS WILL THEN IMPROVE TO VFR BY MID MORNING WITH SCATTERED CU AND HIGH LEVEL CIGS OVERSPREADING THE AREA. THUNDERSTORMS ASSOCIATED WITH AN ADVANCING COLD FRONT ARE EXPECTED TO IMPACT TERMINALS FOR LESS THAN A COUPLE HOURS AT ANY GIVEN SITE. WITH SOME UNCERTAINTY IN TIMING...BUT HIGHER CONFIDENCE IN PROBABILITY...HAVE INCLUDED 3 HOUR TEMPO GROUPS FOR THUNDERSTORMS DIPPING INTO IFR RANGE WITH MVFR CIGS IN 23Z TO 04Z TIME FRAME THIS EVENING. THERE IS A POTENTIAL FOR STRONG TO SEVERE SURFACE WIND GUSTS WITH SOME STORMS...BUT PROBABILITY IS TOO LOW TO INCLUDE IN FORECASTS. FOLLOWING THE FRONTAL PASSAGE...THERE MAY BE SEVERAL HOURS OF LINGERING MVFR CIGS OVERNIGHT. ..SHEETS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS/WOLF
Hazardous weather outlook, Jul 24, 11:57 AM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1157 AM CDT FRI JUL 24 2009 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1157 AM CDT FRI JUL 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ALONG AND AHEAD OF AN ADVANCING COLD FRONT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE STORMS ACROSS THE ENTIRE OUTLOOK AREA. THUNDERSTORMS LATE THIS MORNING OVER FAR NORTHERN IOWA WILL MOVE SOUTHEAST INTO EASTERN IOWA THIS AFTERNOON. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THROUGH 5 PM THE SEVERE WEATHER THREAT WILL BE EXIST MAINLY WEST OF THE MISSISSIPPI RIVER AND NORTH OF A LINE FROM SIGOURNEY TO THE QUAD CITIES. THIS EVENING...THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE REST OF THE OUTLOOK AREA. SOME OF THESE STORMS MAY CONTINUE TO BE SEVERE WITH THE PRIMARY RISK BEING WIND GUSTS OVER 60 MPH AND LARGE HAIL. THESE STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY DOWNPOURS AND LOCALLY HEAVY RAINFALL. THE POTENTIAL FOR SEVERE STORMS WILL END BY 10 PM...WITH THUNDERSTORMS EXITING TO THE SOUTHEAST BY EARLY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MONDAY THROUGH TUESDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FOR PORTIONS OF THE OUTLOOK AREA THIS AFTERNOON AND EVENING. ANY REPORTS OF HAIL...AND WINDS GREATER THAN 40 MPH TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WOULD BE GREATLY APPRECIATED.
In the hours before
Special weather statement, Jul 24, 1:12 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 PM CDT FRI JUL 24 2009
IAZ040>042-242015-
BUCHANAN-DELAWARE-DUBUQUE-
112 PM CDT FRI JUL 24 2009
...STRONG TO SEVERE THUNDERSTORMS APPROACHING BUCHANAN AND DELAWARE
COUNTIES...
AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 30 MILES NORTH OF HAZLETON...OR 26 MILES NORTH OF
OELWEIN...MOVING SOUTHEAST AT 25 MPH. SEVERE WEATHER IN THE FORM
OF LARGE HAIL TO GOLFBALL SIZE AND DAMAGING WINDS OF 60 MPH HAS BEEN
REPORTED WITH THIS STORM. WARNINGS MAY BE NEEDED AS THE STORM GET
CLOSER TO THE AREA.
* THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHEAST OF DUNDEE AROUND 230 PM CDT...
GREELEY AROUND 245 PM CDT...
ONEIDA AND MANCHESTER AROUND 250 PM CDT...
DELAWARE AROUND 300 PM CDT...
EARLVILLE AND DELHI AROUND 305 PM CDT...
HOPKINTON AROUND 315 PM CDT...
A TORNADO WATCH IS IN EFFECT UNTIL 500 PM CDT FRIDAY AFTERNOON FOR
NORTHEASTERN IOWA.
LAT...LON 4230 9111 4231 9207 4246 9207 4247 9209
4264 9209 4265 9132
TIME...MOT...LOC 1808Z 326DEG 22KT 4305 9184The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:41 PM CDT | Special Weather Statement | DVN | Lee | 64 min |
| Jul 24, 1:12 PM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 2 hr |
| Jul 24, 2:47 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones | 40 min |
| Jul 24, 6:20 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 70 min |
| Jul 24, 6:27 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware, Dubuque | 63 min |
| Jul 24, 6:53 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 82 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.